Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 191, NWS Fort Worth, TX

June 4, 2005Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 4, 2005, 11:46 PM CDT for Young County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2005, 11:46 PM CDT (04:46 UTC)
Expired
Jun 5, 2005, 12:35 AM CDT
In force
49 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Young County, TX

The radar

The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 11:15 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3271 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:18 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 4, 11:18 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 PM CDT SAT JUN 4 2005

.UPDATE.
ANOTHER TORNADO WATCH #400 HAS BEEN ISSUED FOR OUR NORTHWESTERN
COUNTIES JUST WEST AND NORTHWEST OF THE METROPLEX.  THIS WATCH WILL
RUN UNTIL 3 AM (08Z). ATMOSPHERE REMAINS VERY UNSTABLE WITH VERY
HIGH CAPES. STILL HAVE THE POTENTIAL FOR LARGE HAIL AND DAMAGING
WINDS AND ISOLATED TORNADOES OVERNIGHT.  WILL ISSUE NEW UPDATED
ZONES SOON.  75

&&
Hazardous weather outlook, Jun 4, 3:38 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT SAT JUN 4 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
338 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT FOR LOCATIONS TO THE NORTHWEST OF A LINE FROM KILLEEN...
TO WACO AND PARIS...INCLUDING THE DALLAS-FORT WORTH METROPLEX.

AN EXTREMELY UNSTABLE ATMOSPHERE AND MODERATE WIND SHEAR WILL BE IN
PLACE ALONG AND TO THE EAST OF THE DRYLINE LATE THIS AFTERNOON.
THUNDERSTORMS WILL RAPIDLY DEVELOP FROM NORTHWEST INTO WEST-CENTRAL
TEXAS BY LATE AFTERNOON...AND SPREAD INTO THE WESTERN AND NORTHERN
PORTIONS OF NORTH TEXAS BY EARLY EVENING. ISOLATED TORNADOES...VERY
LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL LIKELY OCCUR WITH ANY
STORMS THAT DEVELOP OR MOVE INTO NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
ON SUNDAY...AS A WEAK FRONTAL BOUNDARY STALLS NEAR THE RED RIVER. THE
PRESENCE OF THE BOUNDARY...COUPLED WITH AN EXTREMELY UNSTABLE AIRMASS
FORECASTED TO DEVELOP...WILL RESULT IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS.

A DEVELOPING UPPER LEVEL RIDGE WILL LEAD TO LESS COVERAGE OF
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS NEXT WEEK.
HOWEVER...THE FOCUS WILL SHIFT TO THE SOUTHEASTERN PORTION OF THE
AREA...AND CLOSER TO THE SEABREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY AFTER 600 PM CDT ACROSS THE SLIGHT RISK
AREA.

65/DD

In the hours before

Special weather statement, Jun 4, 5:48 PM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT SAT JUN 4 2005

TXZ129-141-042315-

COMANCHE-EASTLAND-
548 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER UPDATE FOR EASTLAND AND COMANCHE COUNTIES...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED TWO
SEVERE THUNDERSTORMS IN SOUTHERN CALLAHAN AND NORTHEAST COLEMAN
COUNTIES MOVING NORTHEAST AT 35 MPH.  THESE STORMS WILL ENTER
WESTERN SECTIONS OF EASTLAND AND COMANCHE COUNTIES BETWEEN 6 PM AND
645 PM THIS EVENING. SEVERE WEATHER WARNINGS ARE LIKELY AS THESE
STORMS APPROACH. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS.

CITIES IN THE PATH OF THESE STORMS INCLUDE CARBON...CISCO...COMANCHE...
DE LEON...EASTLAND...GORMAN AND RANGER.

07/BB
Local storm report, Jun 4, 8:54 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT SAT JUN 04 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD     5 W CISCO                32.38N  99.07W
06/04/2005                  EASTLAND            TX   WFO SJT

            OFFICIALS HAVE CLOSED I-20 NEAR THE EASTLAND-CALLAHAN
            COUNTY LINE DUE TO FLOODING OF ROADS.
Special weather statement, Jun 4, 9:39 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
939 PM CDT SAT JUN 4 2005

TXZ115-050315-

STEPHENS-
939 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER UPDATE...

AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 4 MILES SOUTH OF GUNSIGHT...OR 7 MILES NORTH OF
CISCO...MOVING NORTHEAST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HARPERSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HALF-INCH
DIAMETER HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM THROUGH 1015 PM.

07/BB
Special weather statement, Jun 4, 10:27 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1027 PM CDT SAT JUN 4 2005

TXZ091-050400-

MONTAGUE-
1027 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM WEST OF NOCONA ACROSS NORTHERN CLAY
COUNTY...MOVING EAST AT 30 MPH. ON ITS PRESENT PATH...THIS STORM
WILL MOVE INTOI NORTHERN MONTAGUE COUNTY BY 11 PM. LARGE HAIL AND
STRONG WINDS ARE LIKELY...AND A SEVERE WEATHER WARNING MAY BE ISSUED
FOR PORTIONS OF MONTAGUE COUNTY.

OTHER STRONG STORMS WILL ENTER SOUTHERN MONTAGUE COUNTY BY AROUND 11
PM AND THESE ALSO HAVE THE POTENTIAL TO BE SEVERE.

CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...MONTAGUE...NOCONA...
RINGGOLD...ST. JO AND STONEBURG.

07/BB
Special weather statement, Jun 4, 11:26 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1126 PM CDT SAT JUN 4 2005

TXZ100-050500-

YOUNG-
1126 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER UPDATE FOR YOUNG COUNTY...

AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF THROCKMORTON...OR 25 MILES
SOUTHWEST OF OLNEY...MOVING EAST AT 30 MPH. THIS STORM WILL ENTER
WESTERN YOUNG COUNTY BY 1145 PM AND A SEVERE WEATHER WARNING WILL
LIKELY BE ISSUED AS THIS STORM APPROACHES.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM...JEAN...LOVING AND
MURRAY.

07/BB

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:12 PM CDTSevere Thunderstorm WarningFWDYoung34 min
Jun 4, 7:16 PM CDTSevere Thunderstorm WarningFWDEastland59 min
Jun 4, 8:09 PM CDTSevere Thunderstorm WarningFWDEastland66 min
Jun 4, 8:39 PM CDTFlash Flood WarningFWDEastland3 hr
Jun 4, 9:08 PM CDTSevere Thunderstorm WarningFWDEastland41 min
Jun 4, 10:31 PM CDTSevere Thunderstorm WarningFWDMontague49 min
Jun 4, 11:17 PM CDTSevere Thunderstorm WarningFWDStephens51 min
Jun 4, 11:50 PM CDTSevere Thunderstorm WarningFWDMontague43 min
Jun 5, 12:20 AM CDTSevere Thunderstorm WarningFWDCooke44 min
Jun 5, 3:41 AM CDTSevere Thunderstorm WarningFWDParker, Tarrant64 min
Jun 5, 4:43 AM CDTSevere Thunderstorm WarningFWDTarrant50 min
Jun 5, 5:20 AM CDTSevere Thunderstorm WarningFWDDallas60 min
Jun 5, 5:49 AM CDTSevere Thunderstorm WarningFWDTarrant59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.